• ElfT's Avatar

    ElfT shared an experience

    Other Care (Hospitalization): Allergic reaction, loss of time during that reaction, why on suicide watch, fight to leave hospital, poor to no information on reason of caring actions taken was provided to the patient or my POA; An absolute nightmare.

  • ElfT's Avatar

    ElfT asked a questionOvarian and Fallopian Tube Cancer

    Allergic reaction to chemotherapy

    7 answers
    • Lynne-I-Am's Avatar
      Lynne-I-Am

      Talk frankly to your doctors, demand answers. Allergic reactions to one drug or another can happen to anyone during any treatment with drugs or dyes. You may not be allergic to a specific medication the first time around with treatment and yet have an allergic reaction to it when being treated a second time with recurrence. I am surprised that your doctor or medical team has not informed you better. There are more treatments today for cancer than ever before, other choices for chemo, and there are immunotherapy, PARP inhibitors, genetic testing. Educate yourself and seek a second opinion if you are not satisfied with your medical care. Of course you are discouraged and down in the dumps, who wouldn't be? I have not personally ever had an allergic reaction, knock on wood, but have read numerous accounts from other survivors. They simply changed course.This is a setback yes, but there are many more paths available .

      2 months ago
    • babstravel's Avatar
      babstravel

      Twice I had a reaction to the Taxol in my lower back which was like back labor to the third degree. They had to stop and give me benadryl and something else so it added 45 minutes onto my already long day of chemo. So I talked to the doctor and every time after that he told the nurses to go really really slow on the Taxol and I was fine.

      2 months ago
    • Kirvin's Avatar
      Kirvin

      I also have metastatic ovarian cancer. My regimen includes carboplatin, taxol, and Avastin. I'm blessed to not have had any allergic reactions. So many things happen to us because of poor communication from our health care providers. We don't always understand their language. I just went through that with getting the growth factor injections I need to get my white blood count up approved by my insurance company. Totally a lack of understanding on my part and poor explanation by their specialty pharmacy folks. You often have to push. You should be able to ask your doctor to explain the reaction to you. The nurses are supposed to watch for reactions and immediately stop if it looks like an allergic reaction. They can always slow it down, as mentioned above. Does your cancer center have a nurse navigator or a social worker on staff that can help you get answers and manage your depression. I take an anti-depressant and I don't feel the least bit guilty about it. Stage 4 Ovarian Cancer is never completely gone so it's a life long battle. We're bound to get tired or discouraged. Hang in there! Keep asking questions. And stay in touch with folks here. Venting can be very therapeutic.

      2 months ago
  • ElfT's Avatar

    ElfT started following

  • ElfT's Avatar

    ElfT started following

  • ElfT's Avatar
  • ElfT's Avatar

    ElfT shared an experience

    Procedure or Surgery (Surgery): This was surgery to repair an umbilical hernia and several other smaller hernias, about 2 years after my initial Radical Hysterectomy to remove Ovarian Cancer Stage IV.